Alert archive / New Mexico / Red Flag Warnings in 2019

Red Flag Warning 12, NWS Albuquerque, NM

May 26, 20195 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 26, 2019, 3:07 AM MDT for 5 counties in New Mexico. It took effect at May 26, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2019, 3:07 AM MDT (09:07 UTC)
In effect from
May 26, 2019, 12:00 PM MDT
Expired
May 26, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 25, 11:12 PM MDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 25, 11:12 PM MDT, 3 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1112 PM MDT Sat May 25 2019

.AVIATION...
06Z TAF CYCLE
Mountain top winds over NM becoming more sly as upper low along the
West Coast continues to dig swd. Dryline backing wwd to possibly a
KRTN-KLVS-KCQC-west of KROW line by 12Z with areas of MVFR to IFR
cigs/vsbys in br/fg to the east of the bndry. Strengthening s-sw
surface winds over wrn and central NM aft 15Z gusting to around 45
kts with potential aft 19Z for wdly sct virga and associated variable
and strong wind gusts. As the dryline pushes east aft 18Z, expect
tstms to ignite along and east of the Pecos Valley, with some
becoming strong to severe with large hail and wind gusts to 50kts or
greater.

&&

.PREV DISCUSSION...259 PM MDT Sat May 25 2019...
.SYNOPSIS...
Strong to severe storms near the TX border will be gone soon.
However, there will be more storms forming during the night and
trying to press westward, following the dry line. Sunday will be
active again across the eastern plains with strong to severe storms
possible. Monday will shift the focus to the northwest ahead of an
approaching storm to our west. It will be near the four corners
Monday then lift northeast. Wind will be the main player with this
storm. Quieter weather Tuesday and Wednesday then return flow
moisture could light up the east again Thursday and Friday.

&&

.DISCUSSION...
Worst of the storms are leaving NM at this time. Storms may develop
tonight along the re-establishing, westward moving dry line.
Otherwise it will be dry and mild overnight. Sunday will be a repeat
of today, perhaps with more coverage of storms in the east, including
strong to severe ones. Dry, very warm and breezy to windy elsewhere.

The next storm system to our west will lift northeast of NM early
next week, bringing lots of wind but not much precipitation. What we
do get will be in the northwest. The storm will move away from us
Tuesday with mostly dry weather and cooler temperatures, and less
wind.

A trough to the northwest will swing through Wednesday with a
surface cold front and cooler temperatures. Any precipitation will be
in the northern high terrain. Another couple of troughs may cross NM
late next week into the weekend while the dry line forms again in the
eastern plains.

CHJ

&&

.FIRE WEATHER...
Dry southwest winds continue through this afternoon, strengthening
further Sunday afternoon with gusts 35-45kts. No changes to the
current Fire Weather Watch for Sunday. Monday will see the strongest
southwest winds as an upper low skirts the Four Corners Region.
Ventilation will be excellent through the forecast period, except Wed
with good to excellent conditions still. A few showers will reach
the far northwest mountains Monday. MinRHs will dip into the low
teens Sunday and Monday, with 6-9hrs of single-digit RHs favoring the
lower RGV Sunday, and 4-6 Monday including the mid- lower Pecos
River Valley. The dryline will surge westward again tonight,
returning to the TX border Sunday afternoon then further east into TX
Monday.

Temperatures will trend back down with a westerly wind shift behind
a Pacific cold front late Monday. Winds also trend down Tuesday as
the larger trough over the western CONUS becomes less well defined
mid-week. A backdoor front will replenish sfc moisture through the
east Wed into Thu with a more well defined dryline feature returning
late next week.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Sunday evening for
the following zones... NMZ106-107-109.

&&
Hazardous weather outlook, May 25, 4:39 AM MDT, 22 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
439 AM MDT Sat May 25 2019

NMZ501>540-261100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
439 AM MDT Sat May 25 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Isolated severe storms are possible along a dryline this afternoon
and evening near the Texas border.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe storms are possible Sunday afternoon and evening
across much of the eastern plains. Strong winds may require a Wind
Advisory Sunday afternoon. In addition, critical fire weather
conditions are possible and a Fire Weather Watch is in effect for
central and southwest portions of the state.

Strong winds will develop Monday ahead of a Pacific cold front,
with the strongest winds east of the central mountain chain. A Wind
Advisory will likely be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today and Sunday for portions of
the eastern plains due to severe thunderstorms.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:36 AM MDTWind AdvisoryABQ17 hr
May 26, 11:49 AM MDTSpecial Weather StatementABQUnion26 min
May 26, 11:55 AM MDTSevere Thunderstorm WarningABQUnion20 min
May 26, 2:36 PM MDTSpecial Weather StatementABQBernalillo, Valencia24 min
May 26, 2:41 PM MDTSpecial Weather StatementABQColfax49 min
May 26, 3:31 PM MDTSpecial Weather StatementABQBernalillo, Valencia29 min
May 26, 3:40 PM MDTSevere Thunderstorm WarningABQBernalillo20 min
May 26, 3:41 PM MDTSevere Thunderstorm WarningABQColfax, Union49 min
May 26, 3:46 PM MDTSpecial Weather StatementABQHarding44 min
May 26, 3:52 PM MDTSpecial Weather StatementABQHarding38 min
May 26, 3:59 PM MDTSpecial Weather StatementABQSanta Fe31 min
May 26, 4:14 PM MDTSevere Thunderstorm WarningABQHarding, Union22 min
May 26, 4:26 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel49 min
May 26, 4:35 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel24 min
May 26, 4:46 PM MDTSevere Thunderstorm WarningABQHarding, Union25 min
May 26, 4:53 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel52 min
May 26, 5:07 PM MDTTornado Warning Tornado observedABQUnion38 min
May 26, 5:09 PM MDTSevere Thunderstorm WarningABQHarding, Union36 min
May 26, 5:18 PM MDTTornado WarningABQHarding, Quay, San Miguel42 min
May 26, 5:22 PM MDTSevere Thunderstorm WarningABQChaves53 min
May 26, 5:24 PM MDTSevere Thunderstorm WarningABQChaves, De Baca27 min
May 26, 5:34 PM MDTTornado Warning Tornado observedABQUnion41 min
May 26, 5:37 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union53 min
May 26, 5:46 PM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Quay, Roosevelt59 min
May 26, 5:53 PM MDTSevere Thunderstorm WarningABQCurry, Quay67 min

Nearby

Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.